How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Chaithanya Your Own Question
Dr Chaithanya
Dr Chaithanya, General Physician, Medical Researcher, All medical and health questions answered.
Category: Medical
Satisfied Customers: 798
Experience:  General Physician, Family medicine, Internal medicine, all age groups.
88123236
Type Your Medical Question Here...
Dr Chaithanya is online now
A new question is answered every 9 seconds

I'm an 83 year old male and within the past year have had

Customer Question

Hi, I'm an 83 year old male and within the past year have had excessive bruising, with subcutaneous bleeding. I'm wondering if the medications I am taking could be some of the cause. I realize as we get to this age bruising takes place more readily, but mine seems to be more than normal this past year. The Meds I am takeing are:Losartan/HCTZ: 100/12mg – 1 tab (Blood Pressure)
Crestor 5mg (1/2 -10mg Tab) – (For Cholesterol)
Aspirin- 80 mg – 1 tab
Nexium –1 tab for 14 days (Acid Reflux)
Prelief tabs - with meals, as needed (for acid)
Sertraline: 100 mg -1 to 2 tabs – (Antidepressant)
Could any of these lend to more bruising over a period of extenede time. I'm getting more concerned, because the bruises are more prevelant and larger. Just a slight bump on the forearm cause bruising. Do you have any suggestions to alleviate this problem?
Eugene White (Gene)
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Chaithanya replied 1 year ago.

Hi, I'm Dr Chaithanya, experienced General Physician attending you today

Please stay with me while I type the answer for you.

Expert:  Dr Chaithanya replied 1 year ago.

Among all the tablets you take Aspirin is the only tablet that can cause a side effect of bleeding at times, when the dose is high. Rest of them doesn't have any side effects.

Expert:  Dr Chaithanya replied 1 year ago.

Do you have any heart condition for which it was specifically prescribed? Aspirin is prescribed to prevent the blood clot in heart or leg, so when the dose becomes little higher, it can cause bruising/bleeding. I suggest you go to a doctor, who prescribed aspirin, and ask him if the dose of aspirin can be reduced, or he can give the alternate drug.

Hope I have provided you with required information.

Request you to accept the answer and leave a positive rating [hopefully excellent], any questions you can always reply me.

A little bonus is appreciated! [though optional]

Thank you. Have a bright day!

Expert:  Dr Chaithanya replied 1 year ago.

Do not forget to rate the question positively, as I'm compensated for the answer only after a positive rating!

Thank you and Good day!

Expert:  Dr Chaithanya replied 1 year ago.

Hi, How are you now? Did you happen to see the answer. Request you to leave a positive rating [click on the 5th star], only then I'm compensated for my time.

A little bonus is appreciated!

Thank you.

Related Medical Questions